# SDR 2021FA0000045

- Difficulty date: February 15, 2021
- Submitted: February 15, 2021
- Operation: General aviation
- Aircraft: N572A
- Make and model: Piper PA-44-180
- Aircraft serial: 4496194
- Aircraft time: 7,602 hours
- Engine: Lyc O360A1H6
- Engine time: 3,649 hours
- Propeller: Hartzl HCC2YR2
- System (JASC): 2701 · Control Column Section
- Part: Universal Joint
- Part number: CA62834802
- Condition: Cracked
- Location: Contro Wheel
- Part time: 169 hours
- Stage of operation: IN
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

PILOT SIDE YOKE SHAFT U-JOINT FAILURE. AFTER FLIGHT CREW TRIED TO USE SEAT BELT TO GUST LOCK YOKE AFTER FLIGHT.  CREW NOTICED YOKE MALFUNCTION.  DISCREPANCY WAS REPORTED TO MAINTENANCE.  VISUAL INSPECTION INDICATED THAT YOKE U-JOINT FAILED.
